Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 11, 2014, 5:54 AM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 5:54 AM CDT (10:54 UTC)
- Expired
- Jun 12, 2014, 8:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.06 ft at Jun 11, 2014, 8:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
579
WGUS43 KLSX 111054
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 AM CDT WED JUN 11 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Hermann affecting Gasconade and Montgomery
Counties
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-121054-
/O.NEW.KLSX.FL.W.0062.140611T1054Z-140613T0100Z/
/HRNM7.1.ER.140611T0958Z.140611T1800Z.140612T0100Z.NO/
554 AM CDT WED JUN 11 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* until Thursday evening.
* At 5:30 AM Wednesday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is expected to crest near 21.2 feet this
afternoon. The river is expected to fall below flood stage
this evening.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/12 06/13 06/14 06/15 06/16
Missouri River
Hermann 21.0 21.06 21.1 20.1 19.7 18.8 17.0
&&
LAT...LON 3872 9150 3869 9150 3861 9123 3866 9119
3875 9136
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 3:36 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 3:36 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 336 AM CDT Wed Jun 11 2014 .SHORT TERM: (Through Tonight) Issued at 105 AM CDT Wed Jun 11 2014 Not a lot of changes from the prev forecast thru the period. Mdls are in good agreement system continuing to pull newd out of the region into the Great Lakes area. Precip shud come to an end today from W to E as the upper trof moves newd. Believe clouds will be slower to break up and have trended temps slightly cooler than the warmer MOS today. Trended twd the cooler guidance tonight as clouds shud clear out thru most of the night before moving back into the region late tonight across the wrn portions of the CWA. Tilly .LONG TERM: (Thursday through Tuesday) Issued at 245 AM CDT Wed Jun 11 2014 Focus quickly turns to an approaching s/w and associated cdfnt on Thursday. As the s/w crosses the Rockies, an MCS shud develop over the Plains late tonight and move ewd. The main question will be the track of the MCS that develops. Believe a more srn track is more probable where higher instability is. However, with the sfc fnt moving thru the region, the area shud destabilize enuf allowing at least sct TSRA to develop. Have kept POPs in the chance range for now. Expect precip to be out of the region by Fri morning as sfc ridge builds into the region. This ridge will leave the area dry and bring cooler temps, remaining aob seasonal avg thru the weekend. Mdls keep a sfc fnt in the region Sun thru the end of the forecast period with a number of s/w moving thru the region. Kept likely POPs for Sun thru the night as mdls suggested this forecast was still on track. However, with uncertainty in fnt position and timing of any given s/w, have kept POPs in the chance range for Mon and beyond. With heights progd to rise early next week, have trended temps warmer. Coverage of TSRA may have some impact on temps. However, very little insolation shud allow temps to jump quickly, especially with SW flow. Tilly && .AVIATION: (For the 06z TAFs through 06z Wednesday Night) Issued at 1157 PM CDT Tue Jun 10 2014 Rain has essentially diminished to a broken band on the northwest flank of the stacked low core path, and will probably be just to the east of UIN-COU overnight. Low clouds timing has been pushed back but believe will still make it...resulting in IFR eventually for all TAF sites. IFR CIGs will then persist into late morning before slow improvement to MVFR and transition to cumuliform cloud field occurs by early-mid afternoon. Some TSRA/SHRA possible Wednesday afternoon, but should see the bulk of what develops remain to the east of the MS river. Clearing skies then expected heading into Wednesday night as diurnally-based cloud that remains dissipates with the setting of the sun. Some fog expected Wednesday night, and have already placed in SUS TAF given its favorable position for radiational fog. Specifics for KSTL: IFR CIGs still expected to reach TAF but will be late. IFR will then improve late Wednesday morning to diurnally based MVFR cloud CIGs to then dissipate in the evening around or shortly after sunset. Another round of SHRA/TSRA possible Wednesday afternoon, but probs look minimal for the terminal at this time, with better chances to the east. TES && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 79 65 84 63 / 40 5 30 30 Quincy 76 61 79 53 / 20 10 30 10 Columbia 77 62 78 57 / 20 10 40 20 Jefferson City 77 61 80 57 / 20 10 40 30 Salem 77 63 82 63 / 40 5 30 30 Farmington 77 61 82 63 / 20 5 30 50 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CDT WED JUN 11 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 AM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
In the hours before
Local storm report, Jun 11, 2:10 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM FLASH FLOOD 5 NW PALMYRA 39.49N 90.06W
06/11/2014 MACOUPIN IL LAW ENFORCEMENT
VEHICLE SUBMERGED ON WEST COUNTY LANE ROAD NEAR QUAIL
LANE.
&&
GOSSELINLocal storm report, Jun 11, 2:11 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM FLASH FLOOD 3 SSW CARLINVILLE 39.24N 89.90W
06/11/2014 MACOUPIN IL LAW ENFORCEMENT
ILLINOIS ROUTE 5 CLOSED DUE TO RUNNING WATER OVER
ROADWAY.
&&
GOSSELINLocal storm report, Jun 11, 5:17 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HILLVIEW 39.45N 90.54W
06/11/2014 GREENE IL LAW ENFORCEMENT
TOWN OF HILLVIEW ISOLATED AS ROADS TRAVELLING INTO TOWN
ARE ALL IMPASSIBLE DUE TO FLOODING FROM HURRICANE CREEK.
MOST HOMES ALSO HAVE WATER IN THEM.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:34 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jun 10, 8:25 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole | 6 hr |
| Jun 10, 9:07 PM CDT | River Flood Warning | LSX | Saint Charles | 52 hr |
| Jun 10, 9:37 PM CDT | Areal Flood Warning | LSX | Saint Charles | 12 hr |
| Jun 11, 9:54 AM CDT | River Flood Warning | LSX | Callaway, Osage | 39 hr |
| Jun 11, 11:47 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 5 days |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.